MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I16-30
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Clinical Endoleak (4843)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records have been requested.Patient medical images have been received pending clinical assessment.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft and an afx vela infrarenal extension for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2022.On (b)(6) 2025 a follow-up report indicated that there was a fold in the middle of the afx2 bifurcated stent graft.The patient was reported as being stable and is currently being monitored.
 
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft and an afx vela infrarenal extension for the treatment of a 59.3 mm in diameter abdominal aortic aneurysm (aaa) on (b)(6) 2022.On 29 october 2025 a follow-up report indicated that there was a fold in the middle of the afx2 bifurcated stent graft.Due to the aaa expansion from 59.3 mm to 76.1 mm in diameter, the afx2 and infrarenal vela extension have disconnected because of lateral displacement.It was reported that on (b)(6) 2026 the patient was treated with an afx vela infrarenal extension.It was reported that a computed tomography (ct) scan was performed a few days later, which revealed a small type iv endoleak.On (b)(6) 2026, an afx vela intrarenal extension was implanted.The problem has now been resolved, and the patient is doing very well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation.The clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the buckled stent (main body) and component separation (afx2 bifurcated stent graft and afx vela extension) are confirmed.This is consistent with the reported adverse event/incident.The complaint is likely anatomy related.Procedure related harms could not be determined.The clinical evaluation also shows reasonable evidence to suggest there is aneurysm enlargement of 5.2mm that occurred, that was not included in the event as reported.The ifu suggests maximizing overlap with the formula ol greater or equals ar plus 20mm.The pre-ct showed an aneurysm sac of 64mm, suggesting an overlap of 32 plus 20 equals 52mm.On the first follow up ct scan the overlap was 38mm this is cautionary product use.The aorta lengthened over time.On the first follow up ct scan the length from the top of the proximal extension to the flow divider was 139mm.Over time, that lengthened to 158.8mm.This 19.8mm increase in aortic length likely contributed to the increased angulation of the stent which resulted in buckling which is anatomy related aortic remodeling.Progressive aortic remodeling with resultant increased angulation likely contributed to component separation is related to the patient¿s anatomy.The presence of an endoleak associated with the component separation could not be determined due to non-contrast imaging.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.B6: relevant tests and lab data has been updated.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key23818168
Report Number3011063223-2025-00195
Device Sequence Number18658695
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)241202
Combination Product (Y/N)N
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2024
Device Model NumberBEA22-90/I16-30
Device Lot Number2530373012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/23/2025
Supplement Date Received by Manufacturer12/27/2025
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL: LOT# 2325758005.
Outcome Attributed to Adverse Event Other;
Patient SexMale